Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Memphis, TN

April 9, 2021Chester County, McNairy County, Tennessee

NWS Memphis, TN issued this special weather statement at Apr 9, 2021, 9:59 PM CDT for Chester County, McNairy County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 9, 2021, 9:59 PM CDT (02:59 UTC)
Expired
Apr 9, 2021, 10:30 PM CDT
In force
31 min
Issued by
NWS Memphis, TN

Counties Chester County, TN, McNairy County, TN

The radar

The Memphis radar (KNQA), 113 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 3.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2021-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2021-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 326 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2032 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
326 m²/s²
0-3 km storm-relative helicity
590 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

252 
WWUS84 KMEG 100259
SPSMEG

Special Weather Statement
National Weather Service Memphis TN
959 PM CDT Fri Apr 9 2021
 
TNZ052>054-090>092-100330-
Hardeman TN-Henderson TN-Chester TN-Madison TN-McNairy TN-Hardin TN-
959 PM CDT Fri Apr 9 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1030 PM CDT
FOR...

Northeastern Hardeman County in western Tennessee...
Southwestern Henderson County in western Tennessee...
Chester County in western Tennessee...
Southeastern Madison County in western Tennessee...
McNairy County in western Tennessee...
Northwestern Hardin County in western Tennessee...

At 958 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Masseyville, or 9
miles south of Chickasaw State Forest, moving northeast at 15 mph.

Very heavy rain is also possible with this thunderstorm.

People in northeastern Hardeman...southwestern Henderson...Chester...
southeastern Madison...McNairy and northwestern Hardin Counties
should monitor this storm closely.

LAT...LON 3506 8877 3535 8894 3573 8846 3515 8822
TIME...MOT...LOC 0258Z 239DEG 15KT 3525 8878 

$$

SGW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Apr 9, 7:18 PM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, Apr 9, 7:18 PM CDT, 2 hours 41 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Memphis TN
718 PM CDT Fri Apr 9 2021

.UPDATE...
Updated for 00Z Aviation Forecast Discussion below.

&&

.PREV DISCUSSION... /issued 307 PM CDT Fri Apr 9 2021/

DISCUSSION...

Skies are mostly sunny across the Mid-South this afternoon with
temperatures in the upper 70s to mid 80s. A warm front continues
to move north and is now just south of the region. A few
thunderstorms have developed just north of this warm front across
portions of southwest Arkansas.

As the warm front continues to move north late this afternoon and
this evening more thunderstorms are expected to develop with some
moving into the Mid-South. Some of these thunderstorms could have
large hail and damaging winds. In addition, a cold front will move
into Arkansas from the west tonight, bringing another round of
thunderstorms for tonight and into early Saturday morning. These
thunderstorms could also be severe with damaging winds, large hail
and isolated tornadoes. Temperatures tonight will be on the warm
side with lows Saturday morning in the upper 50s to lower 60s.

The cold front will move through the Mid-South Saturday morning
with gradually ending from the west to east during the morning.
All of the rain should be east of the region by afternoon.
Temperatures will be cooler on Saturday behind the front with
highs in the mid 60s to mid 70s.

High pressure will build into the region by Saturday night
bringing a period of dry weather from Saturday night through
Monday evening. Temperatures will be slightly below normal for
Saturday night with a warming trend for Sunday and Monday.

Another cold front will drop through the region Monday night with
a chance of showers mainly for western and southern sections of
the Mid-South. The weather pattern then becomes somewhat unsettled
for Tuesday through next Friday with periods of showers each day.
Temperatures will return to near or slightly below normal for this
period as well.

ARS

&&

.AVIATION...
00Z TAFs

Northern edge of TSRA will pass through southern MEM TRACON
through 01Z, with mainly -SRHA expected and isolated TS at most
into the early MEM arrival push. Thereafter, a secondary episode
of -SHRA with likely embedded TS near and south of MEM. Not
expecting solid line of TSRA overnight due to lack of instability.

PWB

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Apr 9, 4:33 AM CDT, 17 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
433 AM CDT Fri Apr 9 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-101100-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
433 AM CDT Fri Apr 9 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

Severe thunderstorms will be possible across much of the Mid-
South from late this afternoon into the overnight hours. Damaging
winds will be the primary hazard, but large hail and a few
tornadoes are possible as well. The greatest risk will be across
north Mississippi and east-central Arkansas. Locally heavy
rainfall will contribute to a flash flooding threat.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Gusty west winds are expected on Saturday, mainly across northeast
Arkansas, the Missouri Bootheel, and northwest Tennessee. Wind
gusts may exceed 30 mph at times.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late this afternoon through
tonight.

MJ

In the hours before

Local storm report, Apr 9, 8:47 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
847 PM CDT FRI APR 09 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 PM     FLASH FLOOD      3 SSW SHERMAN           34.31N  88.85W
04/09/2021                   PONTOTOC           MS   EMERGENCY MNGR

            8 INCHES OF WATER OVER ENDVILLE RD.

&&

CORRECTED EVENT...REMARKS

SGW
Local storm report, Apr 9, 9:06 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
906 PM CDT FRI APR 09 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 PM     TSTM WND DMG     WOODLAND                33.78N  89.05W
04/09/2021                   CHICKASAW          MS   BROADCAST MEDIA

            TREE ON HOUSE IN CHICKASAW COUNTY MS.

&&

SGW
Local storm report, Apr 9, 9:10 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
910 PM CDT FRI APR 09 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 PM     TSTM WND DMG     HOUSTON                 33.90N  89.00W
04/09/2021                   CHICKASAW          MS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORT OF TREES ON 3 HOUSES, TREES
            SCATTERED ACROSS THE HWY AS WELL AS UPROOTED TREES
            ACROSS NATCHEZ TRACE.

&&

SGW
Local storm report, Apr 9, 9:12 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
912 PM CDT FRI APR 09 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLASH FLOOD      2 S BLUE SPRINGS        34.38N  88.87W
04/09/2021                   UNION              MS   EMERGENCY MNGR

            HWY 178 IS IMPASSABLE DUE TO FLASH FLOODING.

&&

MJH
Local storm report, Apr 9, 9:49 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
949 PM CDT FRI APR 09 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0948 PM     FLASH FLOOD      TUPELO                  34.26N  88.73W
04/09/2021                   LEE                MS   LAW ENFORCEMENT

            VEHICLE STRANDED IN FLOODWATERS IN TUPERLO. FD
            DISPATCHED TO RESCUE.

&&

SGW
Special weather statement, Apr 9, 9:59 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
959 PM CDT Fri Apr 9 2021

TNZ052>054-090>092-100330-
Hardeman TN-Henderson TN-Chester TN-Madison TN-McNairy TN-Hardin TN-
959 PM CDT Fri Apr 9 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1030 PM CDT
FOR...

Northeastern Hardeman County in western Tennessee...
Southwestern Henderson County in western Tennessee...
Chester County in western Tennessee...
Southeastern Madison County in western Tennessee...
McNairy County in western Tennessee...
Northwestern Hardin County in western Tennessee...

At 958 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Masseyville, or 9
miles south of Chickasaw State Forest, moving northeast at 15 mph.

Very heavy rain is also possible with this thunderstorm.

People in northeastern Hardeman...southwestern Henderson...Chester...
southeastern Madison...McNairy and northwestern Hardin Counties
should monitor this storm closely.

LAT...LON 3506 8877 3535 8894 3573 8846 3515 8822
TIME...MOT...LOC 0258Z 239DEG 15KT 3525 8878

SGW

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 7:14 PM CDTTornado WarningMEGLee, Pontotoc, Union31 min
Apr 9, 7:38 PM CDTSpecial Weather StatementMEGCalhoun, Lafayette, Marshall, Yalobusha52 min
Apr 9, 7:45 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Pontotoc, Prentiss, Union45 min
Apr 9, 7:54 PM CDTFlash Flood WarningMEGLee, Pontotoc, Union5 hr
Apr 9, 8:01 PM CDTSevere Thunderstorm WarningMEGAlcorn, Tishomingo44 min
Apr 9, 8:09 PM CDTSevere Thunderstorm WarningMEGItawamba, Prentiss, Tishomingo25 min
Apr 9, 8:13 PM CDTSevere Thunderstorm WarningMEGChickasaw, Lee, Pontotoc47 min
Apr 9, 8:31 PM CDTAreal Flood AdvisoryMEGItawamba, Lee, Prentiss3 hr
Apr 9, 8:38 PM CDTAreal Flood AdvisoryMEGAlcorn, Tippah, Tishomingo3 hr
Apr 9, 8:38 PM CDTSevere Thunderstorm WarningMEGChickasaw, Monroe52 min
Apr 9, 8:55 PM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe, Pontotoc50 min
Apr 9, 9:04 PM CDTAreal Flood AdvisoryMEGCalhoun, Chickasaw, Lee, Pontotoc3 hr
Apr 9, 9:08 PM CDTAreal Flood AdvisoryMEGLee, Pontotoc28 min
Apr 9, 9:09 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Monroe51 min
Apr 9, 9:36 PM CDTFlash Flood WarningMEGLee, Pontotoc3 hr
Apr 10, 4:32 AM CDTRiver Flood WarningMEGLee8 hr
Apr 9, 7:05 PM CDTSevere Thunderstorm WarningMEGChester, Hardeman, McNairy40 min
Apr 9, 7:41 PM CDTAreal Flood AdvisoryMEGCrockett, Haywood, Madison2 hr
Apr 9, 7:41 PM CDTSevere Thunderstorm WarningMEGChester, Hardin, Henderson, McNairy17 min
Apr 9, 8:21 PM CDTAreal Flood AdvisoryMEGChester, Hardeman, McNairy88 min
Apr 9, 8:45 PM CDTSevere Thunderstorm WarningMEGMcNairy17 min
Apr 10, 12:38 PM CDTRiver Flood AdvisoryMEGDyer, Lake, Lauderdale56 hr
Apr 10, 2:19 AM CDTSpecial Weather StatementMEGLee, St. Francis26 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.